1 in 10 Internet drug importers suffering side-effects

08/23/2011
By

TOKYO (majirox news) — Over 10% of people importing pharmaceuticals from overseas via the Internet have suffered side-effects, with anti-impotency drugs such as Viagra the main offender, according to the Ministry of Health, Labor and Welfare.

Side-effects are believed to have occurred because the individual importers are getting pharmaceuticals with excessive active ingredients or fakes.

Individual importing of drugs is not regulated under the Pharmaceutical Affairs Law and the ministry wants to update the legislation so it applies to such cases.

A ministry study group found that 13% of those who had imported drugs from overseas had experienced side-effects. About 30% of those who suffered complications had imported anti-impotency drugs. Other pharmaceuticals causing complications included those for hair loss, weight loss and sleeping pills.

About 60% of importers said they sought pharmaceuticals overseas because it was cheaper than buying them in Japan, with another 30% saying they did so because it allowed them to avoid having to visit a hospital to obtain a prescription.

Share and Enjoy:
  • Print
  • Digg
  • Facebook
  • Yahoo! Buzz
  • Twitter
  • Google Bookmarks
  • del.icio.us
  • RSS
  • StumbleUpon

Tags: , , , , ,

One Response to 1 in 10 Internet drug importers suffering side-effects

  1. Honest John on 08/24/2011 at 5:35 pm

    What you get is what you pay.
    They should know better.

Leave a Reply

Your email address will not be published. Required fields are marked *

*